Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Polyneuropathy, better without NRTIs ?

(1/2) > >>

ad2san:
I've been under medication since 2009, starting with TVD/ATV/r then ABC/3TC/ATV/r then ABC/3TC/NVP then ABC/3TC/RAL then BIC and now ODEFSEY (about 2 years).
My VL is under control from the beginning and CD4 around 800.

My problem at this time is polyneuropathy since 4 years (more or less when I started BIC) I have more and more pain in the legs, hips and now arm, Gabapentin did not help ... I almost cannot climb stairs and am only 60 ...

I was wondering if switching to Juluca or Cabenuva would not help (getting rid of NRTIs) could help ...

Any suggestion? Thanks

Jim Allen:

--- Quote from: ad2san on December 04, 2023, 12:13:09 pm ---I've been under medication since 2009, starting with TVD/ATV/r then ABC/3TC/ATV/r then ABC/3TC/NVP then ABC/3TC/RAL then BIC and now ODEFSEY (about 2 years).

--- End quote ---

I think you missed the Triumeq as well, right? (DTG, 3TC & ABC) BIC & ODEFSE, I would not re-exposure myself to anything with TAF/TDF; it works excellently for so many, but it's just not my cup of tea.


--- Quote ---Gabapentin did not help ... I almost cannot climb stairs and am only 60 ...
--- End quote ---


--- Quote ---I was wondering if switching to Juluca or Cabenuva would not help (getting rid of NRTIs) could help ...
--- End quote ---

I'm in my 40s and don't climb stairs, so I can somewhat relate, although it's different. I'm sorry to hear Gabapentin didn't help, and I hope things get better soon.  I'm on pregabalin myself, and it half helps against the pain and discomfort of my neuropathy.

But nothing will fix my issues; once the damage is done, it's usually done, and it just becomes a case of managing it. I should add that it somewhat depends on the root cause and the level of damage done; if it is HIV itself, then nothing is going to fix it. Anyhow, that's really a case-by-case thing, so it is something to discuss with your doctor.


--- Quote ---I was wondering if switching to Juluca or Cabenuva would not help (getting rid of NRTIs) could help ...
--- End quote ---

I would doubt it; however, I'm not you, and it's certainly something to discuss with your HIV consultant and neurologist. Remember that you are the pilot, and it's your choice to try.

Juluca contains drugs you have already had, DTG and rilpivirine, and Cabenuva is Cabotegravir/rilpivirine.

Take it easy.






ad2san:
thanks Jim.

Well, the HIV doc is also not sure suppressing NRTIs will be the game changer but as I can, she says its is worth the try. So I'll go juluca.

She is the opinion that those burden (neuropathy) are likely to increase with the age ... unfortunately.

The neurologist had me on Gabapentin (low dose) but it did not help (I did not increase the dosage much though ...). Maybe I'll check again. One thing at a time.
 

Jim Allen:

--- Quote ---the HIV doc is also not sure suppressing NRTIs will be the game changer but as I can, she says its is worth the try. So I'll go juluca.
--- End quote ---

Absolutely, it's your HIV care, so there is no harm in trying, and at least with Juluca, you know what you are getting, as you have been on those drugs before.


--- Quote from: ad2san on December 05, 2023, 05:35:44 am ---The neurologist had me on Gabapentin (low dose) but it did not help (I did not increase the dosage much though ...). Maybe I'll check again. One thing at a time.

--- End quote ---

Yeah, it's trial and error with these things. What works for some will not work for others. Increasing the dosage is possible, but if it's not helping, you could consider other treatment (management) options as well.

Pregabalin somewhat works at 300mg (2x 150 mg) a day somewhat works for me, at least it takes the edge off the discomfort and allows me to focus on living.

Anyhow, best of luck, and keep us posted.

Tonny2:



             Ojo.            Hi there!!Ö unfortunately, in my case, dealing with neuropathy since 1997 it hasnít gotten better. On the contrary, itís worse. Drop foot and drop toe which itís painful and problems with balance Ö talk to your doctorÖ good luck, and please keep us posted

Navigation

[0] Message Index

[#] Next page

Go to full version